Does upper GI bleeding affect children differently than adults?

Advertisement
Advertisement

Upper gastrointestinal (GI) bleeding does not just occur in adults. Children are also susceptible to the diseases and conditions that can trigger an episode of upper GI bleeding. Mind your child's treatments for ulcers or other inflammatory issues of the GI tract. Be sure to follow your child's doctor's orders with medication or diet. Overuse of some medications, such as ibuprofen and corticosteroids, can lead to upper GI bleeding, so make sure your child's doctor knows about any medicines the child is taking. Watch for any changes in your child's stool, and take them for a check-up if any signs of bleeding appear.

Continue Learning about Upper GI Bleeding

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.